As far as I could tell, food didn’t seem to matter one way or another. The side effects at first were very minimal, during that amazing “honeymoon” phase, but later on I noticed increasing agitation towards the end of the day. I didn’t notice it much myself, but my wife reported that I was less patient than usual. On some occasions I also experienced anxiety, despite the fact that the drug is supposed to be anxiolytic. Finally, I seemed to lose my voice more easily than normal.
The agitation and anxiety can probably be attributed to the mild stimulant effect of tianeptine. In addition to its main mechanism, it also increases dopamine moderately. As I tend to be sensitive to stimulants, I believe that explains my adverse effects. Towards the end, I started to drink alcohol in the evenings to counteract the effect. That’s when I decided to find less stressful work and seek non-pharmaceutical solutions.
My problems with my voice probably weren’t a direct effect of the drug. I talked more when using tianeptine because of my improved mental state, so I probably wore my voice out that way.